MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ventilator Dependent (2395); Nervous System Injury (2689); Cerebral Edema (4403); Ischemia Stroke (4418); Unspecified Nervous System Problem (4426); Thrombosis/Thrombus (4440); Decreased Level of Consciousness (4591)
Date of Event 12/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that head computerized tomography (ct) re-examination on (b)(6) 2023 showed that the right cerebral hemisphere had a large infarction and the right cerebral edema was obvious.Considering the formation of the cerebral hernia.Per physical examination, the patient was in sedative and analgesic state, mechanical ventilation, bilateral pupils were abnormally large, light reflux disappeared, limbs did not move autonomously.Ct re-examination on (b)(6) 2023 showed that the right cerebral edema was still obvious.Mannitol dehydration reduced cranial pressure accompanied by cerebral hernia.Ct re-examination on (b)(6) 2023 showed cerebral edema was still obvious and mannitol dehydration was continued to reduce cranial pressure.On (b)(6) 2024 the patient was in stable condition and was discharged from the hospital to continue inpatient rehabilitation and exercise treatment.This adverse event (ae) was not a recurrent or new stroke.Ae was possibly related to the disease under study or an underlying condition.The patient has not recovered and the issue not resolved.Baseline modified rankin scale (mrs) score 0, baseline national institutes of health stroke scale (nihss) 18.The site assessed that this event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the study device and possibly related to the study procedure.The sponsor assessed this event as possibly related to the study procedure.Pre-procedure mtici score 0, post-procedure 2c.
 
Event or Problem Description
Additional information was received reporting on 2023-dec-17 hemorrhage transformation after cerebral infarction was diagnosed.Patient's vital signs were stable after operation.Patient returned to the icu with tracheal intubation.This adverse event (ae) was possibly related to the disease under study.Ae was not related to an underlying condition or device deficiency.The patient has not recovered, and the issue not resolved.Baseline modified rankin scale (mrs) score 0, baseline national institutes of health stroke scale (nihss) 18.The site assessed that this event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the study device or procedure.The sponsor assessed this event was possibly related to the study procedure.Pre-procedure mtici score 0, post procedure 2c.Additionally it was reported that on 2023-dec-17 re-examination of head ct revealed a small amount of local bleeding at the right frontal subarachnoid hemorrhage site.The patient's trachea incision was assisted by mechanical ventilation.The sponsor assessed this event as causally related to procedure and possibly related to the devices utilized.Additional information was received updating action result of diagnostic imaging to no and removing 2023-12-25 result of right calf intermuscular venous thrombosis.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported ae of deep vein thrombosis still exists in the database and results provided in the ae description ¿ on (b)(6) 2023, the right calf intermuscular vein thrombosis was shown (complete type, acute stage).¿.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting at day 90 follow up visit on (b)(6) 2024 nihss 15, mrs 4.The event was possibly related to the patient index condition, underlying condition, and procedure.The event was not related to the medtronic device.There was no additional intervention or additional treatment required to address the adverse events and the event was not life-threatening, no hospitalization, or disability.Additional information was received reporting than on (b)(6) 2023 the right calf intermuscular vein thrombosis was shown (complete type, acute stage).On (b)(6) 2024 vte was at high risk, anticoagulants were started, coagulation indexes and bleeding conditions were closely monitored and timely adjustments were made.Patient's baseline modified rankin scale (mrs) score was 0, baseline national institutes of health stroke scale (nihss) 18.The rationale for relating adverse event (ae) to system or procedure was right side catheterization is easy to form thrombus.Ae not related to disease under study or underlying condition.Ae not result from a device deficiency.The patient has not recovered, issue not resolved.The site assessed this event as not leading to congenital anomaly, death, disability, hospitalization, or medical intervention and not considered life-threatening.The site assessed this event as possibly related to the study procedure.Not related to the study device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported surgical intervention was required.
 
Additional Manufacturer Narrative

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18896927
Report Number2029214-2024-00425
Device Sequence Number6410379
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB521939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/15/2024
03/18/2024
03/21/2024
04/19/2024
08/21/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date03/18/2024
03/20/2024
04/11/2024
05/10/2024
09/05/2024
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale
Patient Weight115 KG